CSN Login
Members Online: 7

GBM diagnosed in May 2011 Having more symptoms after treatment

sonfollower
Posts: 26
Joined: Nov 2010

I was diagnosed with GBM IV on May 1, 2011. Had resection surgery on May 3, 2011. Once the incision was healed enough, I started radiation and chemotherapy after 3 weeks from the surgery.
On the following Monday to start the first full week of radiation and chemotherapy, I developed spinal meningitis and a staph infection in the bone. This resulted in 10 more days in the hospital and very strong antibiotics. Also required another surgery to repair the original incision site due to it coming open and leaking spinal fluid. Part of the repair surgery included placing an LP shunt in my lower back and abdomen.

Finished the 6 weeks of radiation and the chemotherapy pills. Now on the 1 month resting period. Have an MRI scheduled for this coming Thursday. We are a little concerned with some of the symptoms I have been having which are:

* Small headache at the right frontal lobe area - just under the original incision area.
* Pressure feeling behind my right eye and sight is much more blurry now in this eye.

* I am still taking decadron .5mg daily only, every morning.

Just wondering if anyone else has had any of these symptoms following treatment?
Lora

katyana72
Posts: 5
Joined: Aug 2011

Hi Lora. I'm sorry that you are gaving to experience any of this, and my prayers are with you and your family during this time.

My father underwent a craniotomy three days after his diagnosis. After his surgery incision had healed, he did 6 weeks of radiation and Temador. Like you, he experienced small head aches. Some would last a short amount of time while others would linger. We gave him Tylenol and that seemed to do the trick. If you haven't all ready, please share this information with your doctor as soon as possible. I cannot express the importance of doing so. We learned two weeks ago that my father's tumor had grown back and is larger than it was before surgery. I'm not certain if the headaches were an indication that the tumor had grown back or what, but it does make me wonder. They started him on CPT-11 every two weeks for two months. He has his second treatment on Tuesday. Because he had developed blood clots after his surgery, his oncologist has him taking a blood thinner. Unfortunately, because of this condition, he cannot take Avastin (normally used with the CPT-11).

Katyana

sonfollower
Posts: 26
Joined: Nov 2010

Katyana.
Thank you for sharing about your father. I have shared this with the doctors nurse, but I dont know how effective that is. She stated that the headaches were a symptom of trying to get off the steroid. So, I had to up the steroid again this week. Still have the same symptoms along with the complications of being on the steroid. (Big sigh)
I have an MRI scheduled for Thursday of this week. Then an appt with the neurosurgeon right after. I am praying that the tumor has not grown and an other one has not shown up I am slightly nervous, but praying for God's hand in all this.
I will post after my scans to let you know if there are any changes.

Take care, Lora

sonfollower
Posts: 26
Joined: Nov 2010

Had my MRI yesterday. Apparently, the tumor has started to grow back already. Man that was fast. Right now it is the size of a golf ball. Won't know what the next step for treatment will be yet. Have to meet with doctors next week. Surgery will a last option because of the past infection complications I had with the last surgery. There is to much of a chance that the bone infection and spinal meningitis could come back again.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network